Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 151, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 5, 2002, 4:30 PM EDT for Tuscarawas County, Ohio. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 2002, 4:30 PM EDT (20:30 UTC)
- Expired
- Jun 5, 2002, 5:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:15 PM EDT | Thunderstorm Wind | Ragersville, OH | Thunderstorm winds downed several trees in the Ragersville area, some of which fell across area roadways. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 3:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 052030 SVRPBZ OHC157-052130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 430 PM EDT WED JUN 5 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TUSCARAWAS COUNTY IN OHIO * UNTIL 530 PM EDT * AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF SUGARCREEK...MOVING EAST AT 20 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... BOLIVAR AND STRASBURG... <<CALL TO ACTION>>LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:15 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 5, 2:15 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 215 PM EDT WED JUN 5 2002 WHATEVER CAP IS LEFT IS JUST ABOUT GONE. EXPECT SPC WATCH NEXT COUPLE OF HOURS. MODELS HAVE SLOWED FRONT DOWN AND WILL BRING A WAVE ALONG IT THURS MID DAY. TRAINING OF CELLS OVERNIGHT A GOOD BET AS FRONT LINES UP WITH UPPER FLOW WITH SHORT WV APPROACHING. FEEL NORTHERN EXTENT OF HEAVY QPF MAY BE OVERDONE SO WILL GO WITH FLOOD WATCH ALL BUT NORTHERN TIER COUNTIES THROUGH THURS MORNING. RIDGE FINALLY BUILDS IN LATER IN THE DAY THURS WITH ANY LINGERING PRECIP ENDING BY EVENING. NEXT CHANCE PRECIP MONDAY AS SW FLOW RETURNS. TEMPS SIMILAR TO MOS. PIT 64 70 55 76 / 90 80 30 0 HLG 67 72 55 76 / 90 80 30 0 MGW 67 70 55 76 / 90 80 30 0 ZZV 66 72 54 78 / 90 80 10 0 PHD 64 71 54 78 / 90 80 10 0 FKL 60 66 49 73 / 80 60 30 0 DUJ 61 66 49 72 / 80 60 30 0 LBE 64 70 55 76 / 90 80 30 0 BTP 60 66 49 73 / 80 60 30 0 IDI 64 70 55 76 / 90 80 30 0 ODM 63 67 54 70 / 90 80 40 10 .PBZ... MD...FLOOD WATCH FOR TONIGHT INTO THURS MORNG FOR ZONE MDZ001. OH...FLOOD WATCH FOR TONIGHT INTO THURS MORNG FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR TONIGHT INTO THURS MORNG FOR ZONES PAZ020>021...PAZ023...PAZ029>032. WV...FLOOD WATCH FOR TONIGHT INTO THURS MORNG FOR ZONES WVZ001>004...WVZ012...WVZ021>023-041.
In the hours before
Special weather statement, Jun 5, 10:44 AM EDT, 5 hours 46 minutes before
029>032-WVZ001>004-012-021>023-041-052045- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1044 AM EDT WED JUN 5 2002 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND WESTERN MARYLAND THIS AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT CONTINUES TO BE DAMAGING WINDS GUSTS. THE STORMS WILL BE ACCOMPANIED BY LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND TONIGHT THAT COULD PRODUCE FLOODING IN LOW LYING AREAS. SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
Special weather statement, Jun 5, 3:09 PM EDT, 1 hour 21 minutes before
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-060100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 309 PM EDT WED JUN 5 2002 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARSHALL OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS
Local storm report, Jun 5, 3:59 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
359 PM EDT WED JUN 5 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM ZANESVILLE OH WIND DAMAGE
06/05/02 MUSKINGUM TREES DOWNThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:25 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 65 min |
| Jun 5, 4:28 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 62 min |
| Jun 5, 5:39 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 66 min |
| Jun 5, 6:25 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.